Medical Questions > Mental Health > Depression Forum

More depressed after Fluoxetine dosage increased

I'm seeing a psychologist right now and we started with 20mg of Fluoxetine daily but have increased it to 40mg daily. Just days after increasing the dosage I have felt noticeably more depressed; less motivated, thinking more that I don't want to be here, more concern about self image etc. I also constantly have an anxious feeling in my stomach and it stops me from sleeping (I can't fall asleep until 4-5am).

The 20mg dosage wasn't enough for me because I wasn't feeling like my old self. I can't believe it's normal to feel like this with the increased dosage, shouldn't I be feeling better?

This is my third medication to try and I'm not sure if I'll ever be able to feel normal again. I almost want to feel more depressed now so I'll feel capable of ending my life, because I've been dealing with this for years (I'm 22) and it has ruined my life. The winter is coming up and I hate it so much so I think things are only going to get worse.
Did you find this post helpful?
|

replied March 11th, 2010
Fluoxetine (Prozac) - tolerance and side effects.
I'm so relievd to read this - thought I was the only one.

Basically I'm also a disorder sufferer - my mental weapon is obsessive thinking OCD but also have periods of depression, a little paranoia and anxiety attacks mixed in.

Went onto Fluoxetine a few years ago after the first-line SSRIs did no good and the other tricyclics were ineffective. 20mg took the edge off but little more, yet going up to 40mg annihilated me. Hung in there for 3 weeks but the symptoms of lethargy, depression, anxiety, poor sleep and disturbed vision were just getting worse and came back down to 20...immediately cleared.

Have had 9 months where my disorder has steadily declined a little and tried going up to 40mg again, thinking perhaps I'd developed tolerance at 20mg and so now 40mg shouldn't be as bad (and be more like 20 used to be). Within 24 hours I was immediately as bad on 40mg as I had been before and had to come back down again as it was uncopeable.

Like mynameistaken, can't believe this is a side-effect that you adjust to...especially as I'd already built up a lot of tolerance before my 2nd attempt. Think it may just be a bad reaction some people have at that dosage.

If anyone else knows if you can build tolerance to it and whether our reactions are just one of those things, would appreciate the answer too.

Mynameistaken - hang in there fella. There are a hell of a lot of different meds out there and believe me, 3 is a drop in the ocean. Know it's tough but is very much trial and error - you'll get there mate.
|
Did you find this post helpful?

replied April 20th, 2010
Thanks to you both for this. I have been on 20mg for 5 weeks. I had been on Sertraline for 4 years and it had stopped working.
I feel worse now than I did 5 weeks ago and I''m really scared / worried about it.
I see the doc on Thursday - he said if I wasn''t feeling better by then my options were:
increase to 40mg or try a different med.
I feel so awful (mainly anxiety, spaced out, tired) that I can''t bear the thought of more prozac and possibly increased side effects. You have both convinced me to switch. This frightens me too - several more weeks to find out if it works, and I feell like I can''t take much more of this (although I''m not contemplating suicide), but it might be the better option.

Hope you''re both doing ok. mynamewastaken - you''re not alone. Hang in there
|
Did you find this post helpful?

replied August 31st, 2010
fluoxetine & xanax
IM 15 feeling crap on 3rd day not motivated depressed and thats about it idk what im thinking anymore but i know its only the 4 not 3rd day should i be feeling like this or anything at all > thanx jordy
|
Did you find this post helpful?

replied April 28th, 2012
Prozac makes people depressed
u think u have it bad? im 13 an have been to a mental hospital. i was puton 20mg prozac, and it was ok but i was eather depressed in the morning and happy in the afternoon, or happy in the morning and depressed in the afternon. my doctor upped my dose to 40mg and now im depressed all day. i refuse to take it anymore!
|
Did you find this post helpful?

replied May 13th, 2012
Mental case
I think you are bipolar. I was put on 20mg paxil for depression and after a week they upped it to 40mg because I was more depressed. Well that put me over the edge, I was very angry or aggitated. then I would turn around a want to jump off the ship......If you are bipolar put on a antidepressant without a mood stablizer first, then it will make your mood swings go out of control.
|
Did you find this post helpful?

replied September 3rd, 2013
Hi guys. My girlfriend is going through depression and has been on 20mg Prozac for about 7 months but still isn't feeling right. She says she feels like the mess have numbed her feelings so when the depression makes her want to cry, she can't. She's worried she'll stop loving me.

Last week her doctor increased her dose to 40mg because she had started going downhill. I'm not sure if she's got worse since upping it or its just the downhill turn from before the increased dosage. How long does it take for the increased dosage to take effect and are there any side effects?

Thanks!
|
Did you find this post helpful?
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....